Alert archive / Colorado / Red Flag Warnings in 2024
Red Flag Warning 1, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Feb 20, 2024, 2:47 PM MST for 9 counties in Colorado. It took effect at Feb 21, 2024, 10:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2024, 2:47 PM MST (21:47 UTC)
- In effect from
- Feb 21, 2024, 10:00 AM MST
- Expired
- Feb 21, 2024, 6:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Bent County, CO, Crowley County, CO, El Paso County, CO, Huerfano County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 70 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.8 hours before the alert went out and 337 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2541 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
577 WWUS85 KPUB 202147 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 247 PM MST Tue Feb 20 2024 COZ228>230-232-233-211400- /O.UPG.KPUB.FW.A.0001.240221T1800Z-240222T0100Z/ /O.NEW.KPUB.FW.W.0001.240221T1700Z-240222T0100Z/ Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- 247 PM MST Tue Feb 20 2024 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM MST WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 228, 229, 230, 232, AND 233... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 10 AM to 6 PM MST Wednesday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 228, 229, 230, 232 and 233. * Winds...West 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...10 to 15 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ227-235>237-211400- /O.NEW.KPUB.FW.W.0001.240221T1700Z-240222T0100Z/ Southern El Paso County Including Fort Carson and Colorado Springs-Bent County Including Las Animas- Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 247 PM MST Tue Feb 20 2024 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM MST WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 227, 235, 236, AND 237... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 10 AM to 6 PM MST Wednesday. * Affected Area...Fire Weather Zones 227, 235, 236 and 237. * Winds...West 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...10 to 15 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
577 WWUS85 KPUB 211102 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 402 AM MST Wed Feb 21 2024 COZ226-231-220100- /O.EXA.KPUB.FW.W.0001.240221T1700Z-240222T0100Z/ Northern El Paso County Including Monument and Black Forest- Crowley County Including Ordway- 402 AM MST Wed Feb 21 2024 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST THIS EVENING FOR FIRE WEATHER ZONES 226 AND 231... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 10 AM this morning to 6 PM MST this evening. * Affected Area...Fire Weather Zones 226 and 231. * Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 12 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ227>230-232-233-235>237-220100- /O.CON.KPUB.FW.W.0001.240221T1700Z-240222T0100Z/ Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Bent County Including Las Animas-Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 402 AM MST Wed Feb 21 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST THIS EVENING FOR FIRE WEATHER ZONES 227, 228, 229, 230, 232, 233, 235, 236, AND 237... * Affected Area...Fire Weather Zones 227, 228, 229, 230, 232, 233, 235, 236 and 237. * Winds...West 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 9 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
893 WWUS85 KPUB 212152 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 252 PM MST Wed Feb 21 2024 COZ226>233-235>237-220100- /O.CON.KPUB.FW.W.0001.000000T0000Z-240222T0100Z/ Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Bent County Including Las Animas-Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 252 PM MST Wed Feb 21 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING FOR FIRE WEATHER ZONES 226...227...228...229...230...231...232... 233...235...236 and 237... * Affected Area...Fire Weather Zones 226, 227, 228, 229, 230, 231, 232, 233, 235, 236 and 237. * Winds...West 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...5 to 10 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
576 WWUS85 KPUB 220050 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 550 PM MST Wed Feb 21 2024 COZ226>233-235>237-220200- /O.EXP.KPUB.FW.W.0001.000000T0000Z-240222T0100Z/ Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Bent County Including Las Animas-Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 550 PM MST Wed Feb 21 2024 ...RED FLAG WARNING WILL EXPIRE AT 6 PM MST THIS EVENING FOR FIRE WEATHER ZONES 226, 227, 228, 229, 230, 231, 232, 233, 235, 236, AND 237... Relative humidity will slowly rise and winds will gradually decrease through the remainder of the evening. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Feb 20, 10:11 AM MST, 4 hours 36 minutes earlier. Its key messages:
- Periodic light snow showers with minor snow accumulations are expected across the Continental Divide through Thursday night.
- Above normal temperatures with dry and breezy conditions are expected across the area today and Wednesday.
- Spotty near critical fire weather conditions over the far southern I-25 corridor today, with possible critical fire weather conditions over the southeast plains on Wednesday. Fire Weather Watch in effect Wednesday.
Area forecast discussion, Feb 20, 10:11 AM MST, 4 hours 36 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1011 AM MST Tue Feb 20 2024 .KEY MESSAGES... - Periodic light snow showers with minor snow accumulations are expected across the Continental Divide through Thursday night. - Above normal temperatures with dry and breezy conditions are expected across the area today and Wednesday. - Spotty near critical fire weather conditions over the far southern I-25 corridor today, with possible critical fire weather conditions over the southeast plains on Wednesday. Fire Weather Watch in effect Wednesday. && .SHORT TERM /THROUGH TONIGHT/... Issued at 418 AM MST Tue Feb 20 2024 Today... High pressure conditions at the surface will be in control as an upper level ridge is in place over the region. There will be an approaching major shortwave trough upstream with mid-level moisture advection from the baroclinic leaf feature of this system in the form of a "dirty ridge" that will provide some snow showers over the central mountains throughout the day. There will just be some passing mid to high level clouds with mostly cloudy skies elsewhere. The tightening of the pressure gradient will also allow for surface winds to increase out of the west to southwest over the region. Given that there will be RH values right near the threshold of 15 percent, there will be some spotty areas of marginally critical fire weather conditions due to the presence of gap flow winds just downwind of Walsenburg for a couple of hours during the afternoon. These downsloping winds will warm adiabatically and allow for temperatures to be quite warm over the lower elevations, and especially for the plains, where high temps will max out in the 70s for most locations. For the higher terrain, highs will be in the upper 40s to mid 50s for the upper Arkansas River Valley and San Luis Valley, and generally in the upper 20s to low 40s for the higher elevations. Tonight... Snow showers will continue throughout the night over the central mountains. There could also be an isolated snow shower or two over southern portions of the ContDvd. With mostly cloudy skies and surface winds mixing, low temperatures will be quite modified to be warmer that average for lows over most locations. Along the banana belt area, where it will only drop down into the upper 30s and even a few low 40s for some locations along the mountain/plains interface. Lows will drop into the upper 30s over the plains south of Highway 50 and into the low 30s north of Highway 50, and generally in the upper teens to mid 20s for high country. -Stewey && .LONG TERM /WEDNESDAY THROUGH MONDAY/... Issued at 418 AM MST Tue Feb 20 2024 Upper ridge axis shifts to the east at the start of the period, with stronger west southwest flow remaining in place. This will support another day of above normal temperatures, along with dry and windy conditions. Did raise high temps on Wednesday, with the warmest temps well into the 60s expected across th plains. Southwest winds and gusts look to be stronger on Wednesday with more widespread low RH values likely in place. Given this trend did go ahead and issue a Fire weather Watch for portions of the southeast plains, where confidence was highest for critical fire weather conditions to develop. It's quite possible this development is a little more widespread, and will need to monitor the extent of the strongest winds and driest air. Shortwave energy will push overhead late in the day Wednesday, supporting some increasing chances for light snow across the Continental Divide. Most precip development should stay confined to the higher terrain, however, it is possible for a quick turning of the low to mid level winds occurs. If so, could see rain or snow briefly across the Palmer Divide late Wednesday into Wednesday evening. A slight cool down with additional light snow chances across mainly the higher terrain expected for Thursday into Thursday night. Once again, development should stay confined to the higher terrain but there is another low chance for light development across the Palmer Divide. By late in the work week into the weekend, upper ridging will once again be the trend along with returning above normal temperatures to southern Colorado. && .AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/... Issued at 1009 AM MST Tue Feb 20 2024 VFR conditions through the next 24 hours at all three terminals. Winds will increase this afternoon out of the south to southwest, with gusts 20 to 25 kts. Winds will subside this evening and overnight. Mid and high clouds will continue across the region through Wednesday mid morning. Winds will begin to increase Wednesday morning out of the west. Mozley && .PUB WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Wednesday morning through Wednesday afternoon for COZ228>230-232-233. && SHORT TERM...STEWARD LONG TERM...RODRIGUEZ AVIATION...MOZLEY
Hazardous weather outlook, Feb 20, 4:46 AM MST, 10 hours 1 minute before
Hazardous Weather Outlook National Weather Service Pueblo CO 446 AM MST Tue Feb 20 2024 COZ058>089-093>099-211200- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 446 AM MST Tue Feb 20 2024 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Light snow will be possible across the central mountains. Spotty near critical fire weather conditions are expected over the far southern I-25 corridor .DAYS TWO THROUGH SEVEN...Wednesday through Monday Critical fire weather conditions are possible over the southeast plains on Wednesday. Periodic light snow showers with minor snow accumulations are expected across the Continental Divide through Thursday night. A brief round of rain and snow showers will be possible across the Palmer Divide Wednesday night but little to no accumulation are expected. Another fast moving system could bring a brief round of rain and snow showers to the region Thursday night and early Friday though any accumulations appear light and confined to above 6000 feet. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over portions of the region. RODRIGUEZ
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 3:11 AM MST | Fire Weather Watch | PUB | Huerfano, Las Animas, Otero, Pueblo | 12 hr |
Nearby
Red Flag Warnings in Colorado, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.